| Model Number |
5485901 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from a healthcare professional via a manufacturer representative regarding a patient with pre-operative dia gnosis for spinal stenosis.Procedure performed was t10 - s2ai posterior spinal fusion.It was reported that while attaching the smartlink to screw tulip the tip of one side of the tower broke off.The fragment was retrieved leaving nothing in the patient and alternative tower was used to complete surgery.There was no patient symptoms or complications as a result of this event.
Additional Manufacturer Narrative
H3: product analysis:5485901 lot# rs13h018 visual and optical examination identified it appears that part of the tip of the instrument has been sheared off.The metal deformation gives indication that the failure was the result of overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.